Alert archive / Maine / Gale Warnings in 2012
Gale Warning 27, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 25, 2012, 3:45 AM EST. It took effect at Dec 26, 2012, 7:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2012, 3:45 AM EST (08:45 UTC)
- In effect from
- Dec 26, 2012, 7:00 PM EST
- Expired
- Dec 25, 2012, 2:46 PM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
557 WHUS71 KGYX 250845 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 345 AM EST TUE DEC 25 2012 ...GALES FORCE WINDS LIKELY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... .A WINTER STORM WILL MOVE UP THE EAST COAST WEDNESDAY NIGHT BRINGING GALE FORCE WINDS TO THE WATERS LATE WEDNESDAY NIGHT...PERSISTING THROUGH THURSDAY NIGHT. LOW PRESSURE WILL MOVE INTO THE MARITIMES ON FRIDAY AND GALE WARNINGS MAY BE EXTENDED INTO FRIDAY FOR STRONG NORTHWEST WINDS ON THE BACK SIDE OF THE STORM. ANZ150>154-252345- /O.NEW.KGYX.GL.W.0027.121227T0000Z-121228T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 345 AM EST TUE DEC 25 2012 ...GALE WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY. * WINDS AND SEAS...NORTHEAST WINDS 35 TO 45 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
738 WHUS71 KGYX 251946 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 246 PM EST TUE DEC 25 2012 ...STORM FORCE WINDS EXPECTED FROM EARLY THURSDAY MORNING THROUGH THE EARLY AFTERNOON HOURS... .A WINTER STORM WILL MOVE UP THE EAST COAST WEDNESDAY NIGHT BRINGING STORM FORCE WINDS TO THE WATERS EARLY THURSDAY MORNING... PERSISTING THROUGH THE MIDDAY HOURS ON THURSDAY. ANZ150>154-261100- /O.UPG.KGYX.GL.W.0027.121227T0000Z-121228T1200Z/ /O.NEW.KGYX.SR.W.0005.121227T1100Z-121227T2000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 246 PM EST TUE DEC 25 2012 ...STORM WARNING IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS...NORTHEAST WINDS WILL REACH 25 TO 40 KT IN THE BAYS AND 30 TO 45 KT ALONG THE OUTER WATERS ON THURSDAY. GUSTS WILL REACH UP TO 50 KT IN THE BAYS...WITH GUSTS UP TO 55 KT OVER THE OUTER WATERS. * SEAS...SEAS WILL BE 8 TO 13 FEET IN THE BAYS AND 13 TO 18 FEET ALONG THE OUTER WATERS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 25, 3:42 AM EST, 3 minutes earlier.
Area forecast discussion, Dec 25, 3:42 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
342 AM EST TUE DEC 25 2012
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL PASS OUT TO SEA WELL SOUTH OF NEW
ENGLAND TODAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
TONIGHT INTO WEDNESDAY. LOW PRESSURE WILL MOVE UP THE EAST COAST
WEDNESDAY NIGHT THROUGH THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST
INTO THE MARITIMES THURSDAY NIGHT. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE WEST FRIDAY THROUGH SATURDAY. LOW PRESSURE WILL
TRACK NORTHEAST OFF THE MID ATLANTIC COAST SATURDAY NIGHT THROUGH
SUNDAY. A NARROW RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
SUNDAY NIGHT. LOW PRESSURE WILL DROP SOUTHEAST FROM WESTERN QUEBEC
ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOUDS ARE LOWERING AND THICKENING AS THE WEAK SHORT WAVE LOCATED
OVER WESTERN NEW YORK TREKS EAST THIS MORNING. SOME VERY LIGHT
SNOW/SNOW SHWERS WILL BREAK OUT OVER THE SOUTHERN ZONES BY 6 AM.
THE AIR IS VERY DRY AND IT WILL TAKE SOME TIME FOR PRECIPITATION
TO REACH THE GROUND. EXPECT LESS THAN 1 INCH IN FAR SOUTHERN NEW
HAMSPSHIRE AND A DUSTING FARTHER NORTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE SHORT WAVE MOVES EAST OF THE FORECAST AREA THIS EVENING. SKIES
WILL CLEAR AND WITH LIGHT WINDS EXPECT TEMPS TO FALL TO AROUND
ZERO IN THE NORTHERN ZONES TO TEENS SOUTH WITH LOWER 20S NEAR
IMMEDIATE SHORE. WEDNESDAY WILL SEE INCREASING CLOUDS AS SFC LOW
NOW IN WEST TEXAS MOVES INTO THE CENTRAL APPALACHIANS WITH A
SECONDARY FORMING ALONG THE MID ATLANTIC COAST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE FORECAST TO SLOWLY MOVE UP THE EAST COAST WEDNESDAY
NIGHT. BOTH GFS AND ECMWF BRING THE SURFACE LOW TO JUST SOUTH OF
LONG ISLAND BY 12Z THURSDAY AND THEN SLOWLY TAKE IT OFF TO THE
NORTHEAST...SOUTH OF THE GULF OF MAINE THROUGH THURSDAY EVENING.
EXPECT SNOW TO BEGIN ACROSS SOUTHERN NEW HAMPSHIRE AND EXTREME
SOUTHWEST MAINE DURING THE EVENING HOURS AND WILL GRADUALLY
OVER-SPREAD THE REMAINDER OF THE FORECAST AREA OVERNIGHT. MODELS IN
FAIRLY GOOD AGREEMENT IN KEEPING PRECIPITATION IN THE FORM OF SNOW
THROUGH 12Z THURSDAY WITH THE EXCEPTION OF FAR SOUTHEASTERN NEW
HAMPSHIRE WHICH MAY SEE A MIX OR CHANGE-OVER TO RAIN BY DAYBREAK.
SNOW FALL AMOUNTS OVERNIGHT WILL ACCUMULATE TO 3 TO 6 INCHES IN
SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE AND 1 TO 3 INCHES IN
NORTHERN AND EASTERN ZONES.
WARMER AIR WILL PUSH INLAND SOMEWHAT ON THURSDAY WITH SOUTHEAST NEW
HAMPSHIRE AND COASTAL AREAS OF MAINE GOING OVER TO RAIN DURING THE
DAY. 1000 TO 850 THICKNESSES PRETTY MUCH THE SAME BETWEEN THE GFS
AND ECMWF BUT GFS SLIGHTLY WARMER ON 850 TO 700 THICKNESSES
SUGGESTING MIXED PRECIP PUSHING A BIT FARTHER INLAND THAN PAST RUNS.
STILL APPEARS AREAS FROM THE FOOTHILLS NORTHWARD WILL SEE AN ALL
SNOW EVENT. GENERALLY LOOKING FOR A 6 TO 12 INCH STORM TOTAL ACROSS
MOST OF THE FORECAST AREA WITH LOCALLY HIGHER AMOUNTS IN SOUTHERN
INTERIOR SECTIONS OF MAINE AND NEW HAMPSHIRE. HAVE GONE WITH A 50/50
BLEND OF THE GFS/ECMWF QPF FOR SNOWFALL. WILL BE ISSUING A WINTER
STORM WATCH FOR THE ENTIRE FORECAST AREA ALTHOUGH SOUTHEASTERN NEW
HAMPSHIRE AND COASTAL AREAS OF MAINE ARE THE ONLY AREAS IN
QUESTION AT THIS POINT.
ANOTHER ISSUE WILL BE WINDS WHICH WILL LIKELY APPROACH ADVISORY
CRITERIA LATE WEDNESDAY NIGHT THROUGH MID AFTERNOON THURSDAY....BUT
STILL PLENTY OF TIME TO DECIDE ON THE WHEN AND WHERE. WITH THE HEAVY
WET SNOW LIKELY IN SOUTHERN SECTIONS WILL PROBABLY BE DEALING WITH
POWER OUTAGES DUE TO DOWNED TREE LIMBS LATE WEDNESDAY NIGHT THROUGH
THURSDAY.
LOW PRESSURE WILL PULL AWAY INTO THE MARITIMES THURSDAY NIGHT.
EXPECT STEADIER SNOW TO GRADUALLY TAPER TO SNOW SHOWERS FROM
SOUTHWEST TO NORTHEAST THROUGH 06Z FRIDAY. EXPECT WINDS TO SUBSIDE
SOMEWHAT OVERNIGHT BUT WILL REMAIN STRONG AND GUSTY INTO FRIDAY.
HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON FRIDAY AS LOW
PRESSURE CONTINUES TO PULL OFF TO THE EAST. WILL SEE A MIX OF SUN
AND CLOUDS DOWNWIND OF THE MOUNTAINS WHILE CLOUDS AND SNOW SHOWERS
WILL HANG ON IN THE NORTH. WILL REMAIN FAIRLY BREEZY THROUGH MOST OF
THE DAY BEFORE THE GRADIENT BEGINS TO SLACKEN LATE IN THE DAY.
NARROW RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY
NIGHT AND WILL CREST OVER THE REGION ON SATURDAY. SHOULD SEE
MOUNTAINS CLOUDS SLOWLY DIMINISH FRIDAY NIGHT.
SUNNY START TO THE DAY FOR MUCH OF THE FORECAST AREA ON SATURDAY BUT
CLOUDS WILL AGAIN BE ON THE INCREASE DURING THE AFTERNOON AS LOW
PRESSURE APPROACHES FROM THE SOUTH. MODELS NOW COMING INTO BETTER
AGREEMENT ON THE TRACK OF THIS SYSTEM WITH THE NEW ECMWF COMING INTO
LINE WITH THE GFS WHICH TRACKS THIS SYSTEM FARTHER OFFSHORE. WILL
STILL BE CLOSE ENOUGH TO PUSH THE NORTHERN EDGE OF THE ASSOCIATED
PRECIP INTO SOUTHERN NEW HAMPSHIRE ZONES BY SATURDAY EVENING. EXPECT
A PERIOD OF LIGHT SNOW TO BLOW THROUGH SOUTHERN ZONES SATURDAY NIGHT
WITH AMOUNTS OF AN INCH OR TWO...MAINLY IN FAR SOUTHERN AND COASTAL
AREAS.
CLOUDY START TO SUNDAY ALONG WITH A FEW LINGERING SNOW SHOWERS...BUT
CLOUDS WILL GIVE WAY TO CLEARING SKIES IN THE AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE WEST.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...MVFR PSBL LEB/CON/PSM/PWM THIS MORNING THROUGH MID
AFTERNOON IN -SN/-SHSN. VFR EXPECT LATE AFTERNOON TODAY THROUGH
WEDNESDAY AFTERNOON.
LONG TERM...IFR/LIFR CEILINGS/VSBY WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. VFR FRIDAY THROUGH SATURDAY.
&&
.MARINE...
SHORT TERM...QUITE ON THE WATERS THROUGH WEDNESDAY NOON. NORTHEAST
WINDS BEGIN INCREASING WEDNESDAY AFTERNOON AS COASTAL LOW APPROACHES.
LONG TERM...GALE WARNING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT FOR NHZ001>010-013-014.
MARINE...GALE WARNING FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY FOR
ANZ150>154.
&&The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:05 AM EST | Winter Storm Watch | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 34 hr |
| Dec 25, 2:46 PM EST | Storm Warning | GYX | 54 hr | |
| Dec 25, 3:19 PM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.